Original Question: I have been bothered by a type of Tinnitus that I think maybe started when I was given a certain drug when in hospital once. I am not sure about this but can think of no other reason. Is it possible that this could be the cause?
Answer: It is possible for some drugs to cause tinnitus but your GP would generally be aware of these. I feel many times people will blame a particular drug but it is often not borne out to be the cause as tinnitus can in actual fact be caused by any one of a number of factors.
If it were drug related it would most likely be that the drug used falls into one of several
– Aspirin or another salicylate
– Diuretics such as ‘frusemide’
– ‘Mycin’ type antibiotics
– Quinine and related drugs
– Some chemotherapy agents
Web sites also implicate other drugs such as Methotrexate and Amitriptyline and a number of others as well as heavy metals and the over use of alcohol.
I can’t comment on how likely this is.